Jump to content

Lexapro [escitalopram] and Insomnia.


Recommended Posts

Ooh. I haven't posted a med-related question to this board in close to a year, I think. ;)

I've been on 10mg Lex since March '05 for anxiety and depression. It works great for me. Occasionally I have an anxious day or a 'low' day, but overall it's really been my miracle drug.

Only problem is, since about the time I started on it - I don't sleep! It's horrible. I have no trouble falling asleep, I just can't seem to STAY asleep.

Last night I was wide awake from 3:45 on! I lay in bed until around 11, where I finally dozed for an hour before I got up. Ack. At least last night was not average for me. Usually I just wake up a million times throughout the night.

i.e. 'typical night':

12:00 - fall asleep

1:00 - wide awake!

2:15 - sleep

3:45 - awake!

5:00 - sleep

6:15 - awake!

etc, etc, etc, etc.

Nothing is bothering me, I'm not thinking about anything when I go to sleep. I do my 'guided relaxation' CD before bed most nights and blissfully drift off without a care in the world.

I'm really not anxious to go on a sleeping pill. If I've really been running on little sleep for awhile, I take some 'Simply Sleep' - sometimes it helps, other nights it's a joke.

I guess what I'm asking is, does anyone else have this problem with Lex? Or have I just developed some crazy sleep disorder? :)

Link to comment
Share on other sites

all the ssri's disrupt your normal 'sleep architecture' i believe (i.e. you don't get as much deep stage 4 sleep) a therapist suggested i start seroquel four years ago when i was on luvox, and when i switched to lexapro jan. '05 i found that even with the seroquel i couldn't get to sleep normally. so i think lexapro may have even more effect on sleep. i know you might not want to take a sleeping pill but seroquel is the only thing i've found to offset the side-effects from the ssris and get better sleep.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...